Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 50, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 13, 2009, 6:17 PM CDT for Haskell County, Texas. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 6:17 PM CDT (23:17 UTC)
- Expired
- Jun 13, 2009, 7:15 PM CDT
- In force
- 58 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Haskell County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:39 PM CDT | TORNADO | 3 Wnw Rule, TX | A SURVEY TEAM FOUND A 1/4 MILE WIDE EF2 TORNADO THAT TORE THE ROOF OFF OF 4 HOMES AND DESTROYED SEVERAL OUTBUILDINGS...IRRIGATION SPRINKLERS...AND MANY POWER POLES. THE TORNADO TRACKED FROM 3 MILES WNW OF RULE TO 1/2 MILE SOUTHEAST OF RULE BEFORE IT DISSIPATED |
| Jun 13, 6:45 PM CDT | TSTM WND GST 70 | Rule, TX | WIND GUSTS FROM 60 TO 70 MPH REPORTED IN RULE AT 645 PM. |
| Jun 13, 6:45 PM CDT | HAIL 1 | Rule, TX | NICKEL TO QUARTER SIZE HAIL REPORTED IN RULE AT 645 PM. |
| Jun 13, 7:10 PM CDT | TSTM WND GST 68 | 1 Nw Haskell, TX | WEST TEXAS MESONET IN HASKELL MEASURED A WIND GUST OF 68 MPH AT 710 PM BEFORE LOSING COMMUNICATIONS. |
| Jun 13, 7:25 PM CDT | HAIL 1.25 | Rule, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3009 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 132317
TORSJT
TXC207-140015-
/O.NEW.KSJT.TO.W.0050.090613T2317Z-090614T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 PM CDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
HASKELL COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 715 PM CDT
* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF
ROCHESTER...OR 24 MILES NORTHWEST OF HASKELL...MOVING SOUTHEAST AT
30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
ROCHESTER BY 635 PM CDT...
RULE BY 640 PM CDT...
HASKELL BY 655 PM CDT...
LAKE STAMFORD NEAR LAKE STAMFORD MARINA AND IRBY BY 715 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF
70 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3297 9947 3296 9999 3339 10000 3340 9999
3341 9984 3340 9947
TIME...MOT...LOC 2316Z 295DEG 29KT 3330 10009
$$2 follow-up statements
000
WWUS54 KSJT 132342
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 PM CDT SAT JUN 13 2009
TXC207-140015-
/O.CON.KSJT.TO.W.0050.000000T0000Z-090614T0015Z/
HASKELL TX-
642 PM CDT SAT JUN 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR HASKELL
COUNTY...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR RULE...OR 12 MILES
NORTHWEST OF HASKELL...MOVING SOUTHEAST AT 30 MPH. AT 620 PM
CDT...AMATEUR RADIO OPERATORS REPORTED WINDS OF 70 TO 80 MPH
17 MILES EAST OF JAYTON IN STONEWALL COUNTY.
THE TORNADO WILL BE NEAR...
HASKELL BY 700 PM CDT...
IRBY AND LAKE STAMFORD NEAR LAKE STAMFORD MARINA BY 715 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF
70 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3297 9947 3296 9999 3339 10000 3340 9999
3341 9984 3340 9947
TIME...MOT...LOC 2340Z 294DEG 28KT 3323 9989
$$000
WWUS54 KSJT 132351
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
651 PM CDT SAT JUN 13 2009
TXC207-140015-
/O.CON.KSJT.TO.W.0050.000000T0000Z-090614T0015Z/
HASKELL TX-
651 PM CDT SAT JUN 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR HASKELL
COUNTY...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR RULE...OR 7 MILES
WEST OF HASKELL...MOVING SOUTHEAST AT 35 MPH. AT 630 PM CDT...A WEST
TEXAS MESONET SITE REPORTED A WIND GUST OF 100 MPH JUST EAST OF
ASPERMONT IN STONEWALL COUNTY.
THE TORNADO WILL BE NEAR...
HASKELL BY 700 PM CDT...
LAKE STAMFORD NEAR LAKE STAMFORD MARINA AND IRBY BY 715 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF
80 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3297 9947 3296 9999 3339 10000 3340 9999
3341 9984 3340 9947
TIME...MOT...LOC 2347Z 298DEG 29KT 3318 9983
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 13, 6:07 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 13, 6:07 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 607 PM CDT SAT JUN 13 2009 .AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER WEST CENTRAL TEXAS THROUGH THE NEXT 24 HOURS. THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING OVER THE NORTHERN TERMINALS...WILL INCLUDE MENTION OF CB IN THE KABI AND KSJT TAFS. SOUTHERLY WINDS WILL GUST TO AROUND 20 KNOTS OVER ALL TERMINALS THROUGH THIS EVENING BEFORE DECREASING TO AROUND 10 KNOTS OVERNIGHT. SOUTHERLY WINDS WILL GUST TO AROUND 20 KNOTS AGAIN TOMORROW AFTERNOON. && .PREV DISCUSSION... /ISSUED 339 PM CDT SAT JUN 13 2009/ SHORT TERM... SURFACE MAP THIS AFTERNOON INDICATES A SURFACE FRONT FROM NORTH CENTRAL OKLAHOMA WESTWARD INTO THE TEXAS PANHANDLE. A DRYLINE EXTENDED ALONG THE TEXAS/NEW MEXICO BORDER INTO THE TRANSPECOS REGION. STORMS HAVE BEGUN DEVELOPING FROM THE TEXAS SOUTH PLAINS INTO THE TRANSPECOS. WEST CENTRAL TEXAS IS SOUTH AND EAST OF THESE BOUNDARIES WITH EXTREME INSTABILITY OVER THE AREA. SBCAPES ARE IN THE 4500 TO 5000 J/KG RANGE FROM ABILENE TO SAN ANGELO TO OZONA. STORMS SHOULD CONTINUE TO DEVELOP ALONG THE BOUNDARIES AND MOVE EAST INTO WEST CENTRAL TEXAS. MESOANALYSIS DOES INDICATE GOOD MOISTURE CONVERGENCE THROUGH THE BIG COUNTRY...SO STORMS COULD DEVELOP EARLY IN THIS AREA. AN MCS OR TWO MAY DEVELOP THIS EVENING AND MOVE SOUTHEAST ACROSS THE BIG COUNTRY...SO VERY HEAVY RAINFALL MAY BE A CONCERN. COULD BE ANOTHER ROUND OF STORMS DEVELOP ALONG THE DRYLINE TO OUR WEST SUNDAY AFTERNOON/EVENING...AND MOVING EAST INTO THE WESTERN PART OF THE CWA. LONG TERM... THE UPPER LEVEL RIDGE OVER THE CENTRAL U.S. WILL CONTINUE TO FLATTEN THE FIRST PART OF THE WORK WEEK AS SHORTWAVES EJECT OUT OF THE WEST COAST TROUGH AND INTO THE CENTRAL PLAINS. UPPER RIDGE BEGINS TO AMPLIFY AGAIN BY MID WEEK AS THE RIDGE BUILDS TO THE NORTHWEST. WARM 700 MB TEMPERATURES SHOULD CAP THE ATMOSPHERE DURING THE LONG TERM PERIOD AND WITH THE DRYLINE REMAINING WEST OF WEST CENTRAL TEXAS...WE WILL CONTINUE THE DRY FORECAST. THE GFS DOES BRING A COLD FRONT INTO THE BIG COUNTRY FRIDAY...BUT WE WILL NOT JUMP ON THIS YET...CONTINUING THE HOT TEMPERATURES THROUGH THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 99 72 100 74 / 50 10 10 10 10 SAN ANGELO 74 103 74 102 74 / 20 10 10 10 10 JUNCTION 73 101 74 100 74 / 20 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/15
Hazardous weather outlook, Jun 13, 3:20 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 320 PM CDT SAT JUN 13 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 320 PM CDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE RISK AREA IS GENERALLY ALONG AND WEST OF A BROWNWOOD TO OZONE LINE. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS WEST TEXAS TODAY AS A DRY LINE DEVELOPS OUT TO THE WEST. IN ADDITION...A STATIONARY FRONT WILL LINGER ACROSS NORTH TEXAS THROUGH THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST AND NORTH OF THE AREA...THEN MOVE INTO WEST CENTRAL TEXAS DURING THE LATE AFTERNOON HOURS. THESE STORMS ARE EXPECTED TO CONTINUE INTO THE NIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE VERY LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 13, 12:39 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1239 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 10 E MASON 30.75N 99.06W
06/12/2009 E1.75 INCH MASON TX PUBLIC
GOLFBALL SIZE HAIL WAS REPORTED IN ART.
&&
MCLocal storm report, Jun 13, 12:41 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1241 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 10 E MASON 30.75N 99.06W
06/12/2009 MASON TX PUBLIC
NUMEROUS TREE LIMBS AND A FEW TREES WERE BLOWN DOWN.
&&
MCSpecial weather statement, Jun 13, 4:28 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 428 PM CDT SAT JUN 13 2009 TXZ049-054-132230- NOLAN TX-FISHER TX- 428 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR NOLAN AND FISHER COUNTIES... AT 428 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHEAST OF ROSCOE...MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROSCOE BY 445 PM CDT SWEETWATER AND LAKE SWEETWATER BY 515 PM CDT GANNON...BUSBY AND CAPITOLA BY 530 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Jun 13, 5:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
554 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL ROSCOE 32.45N 100.54W
06/13/2009 E0.88 INCH NOLAN TX CO-OP OBSERVER
NICKEL SIZE HAIL ON EAST SIDE OF ROSCOE.
0540 PM HAIL ROSCOE 32.45N 100.54W
06/13/2009 E1.25 INCH NOLAN TX CO-OP OBSERVER
HALF DOLLAR SIZE HAIL ON EAST SIDE OF ROSCOE.
&&
SNAGLEThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:09 PM CDT | Tornado Warning | SJT | San Saba | 51 min |
| Jun 12, 7:17 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Jun 12, 7:34 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 26 min |
| Jun 12, 7:50 PM CDT | Tornado Warning | SJT | Mason, San Saba | 40 min |
| Jun 12, 8:01 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 44 min |
| Jun 12, 8:21 PM CDT | Tornado Warning | SJT | Mason | 39 min |
| Jun 12, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 64 min |
| Jun 12, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 64 min |
| Jun 12, 10:18 PM CDT | Flash Flood Warning | SJT | Mason | 3 hr |
| Jun 12, 10:28 PM CDT | Tornado Warning | SJT | Mason | 32 min |
| Jun 12, 10:34 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 3 hr |
| Jun 12, 10:54 PM CDT | Tornado Warning | SJT | Mason | 36 min |
| Jun 12, 11:00 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 60 min |
| Jun 12, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 52 min |
| Jun 12, 11:51 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 54 min |
| Jun 12, 11:57 PM CDT | Tornado Warning | SJT | McCulloch, Mason | 48 min |
| Jun 13, 12:45 AM CDT | Tornado Warning | SJT | Mason | 30 min |
| Jun 13, 1:37 AM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 3 hr |
| Jun 13, 5:10 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 65 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.